Long-term sequelae of drug-induced liver injury.

Einar S Björnsson, Raul J Andrade

Rannsóknarafurð: Framlag til fræðitímaritsGreinritrýni

Útdráttur

Drug-induced liver injury (DILI) has a very variable clinical and biochemical phenotype and differs widely in severity, from mild injury to life-threatening liver failure. Chronic injury has also been reported to occur at a variable frequency, ranging from 3.4% to 39%, 6-12 months after discontinuing the implicated agent. This wide range is probably related to various definitions of chronic liver injury and variable selection of patients. The long-term sequalae of this chronic injury in terms of morbidity and mortality are unclear, although rare vanishing bile duct syndrome is associated with an unfavourable prognosis, with increased risk of chronic liver failure and need for liver transplantation. Other forms of long-term sequalae associated with DILI are progressive fibrosis, autoimmune-like hepatitis, secondary sclerosing cholangitis, sinusoidal obstruction syndrome and, as a common final stage, the development of cirrhosis, portal hypertension and its complications. Immune checkpoint inhibitors, which can cause an autoimmune-like phenotype have also recently been shown to cause sclerosing cholangitis with cytotoxic T CD8+ cell infiltration in biliary tracts. DILI has been shown to have a significant impact on health-related quality of life but very little is known about its psychological consequences in the long-term. Further investigations with structured long-term follow-up and periodic quality of life surveys are needed to assess the impact of DILI on psychological outcomes, particularly in those with chronic sequelae. Keywords: DILI; cirrhosis; drug-induced autoimmune hepatitis; hepatotoxicity; psychological disability; secondary sclerosing cholangitis; sinusoidal obstruction syndrome; vanishing bile duct syndrome.
Upprunalegt tungumálEnska
Síður (frá-til)435-445
FræðitímaritJournal of Hepatology
Bindi76
Númer tölublaðs2
DOI
ÚtgáfustaðaÚtgefið - 22 okt. 2021

Önnur efnisorð

  • DILI
  • cirrhosis
  • drug-induced autoimmune hepatitis
  • hepatotoxicity
  • psychological disability
  • secondary sclerosing cholangitis
  • sinusoidal obstruction syndrome
  • vanishing bile duct syndrome
  • Chemical and Drug Induced Liver Injury
  • Long Term Adverse Effects

Fingerprint

Sökktu þér í rannsóknarefni „Long-term sequelae of drug-induced liver injury.“. Saman myndar þetta einstakt fingrafar.

Vitna í þetta